|HIV Meds and Lower Intestinal Issues
Jul 19, 2012
I am on Atripla and am very happy with the ease and effectiveness of the medication. However, I have noticed that I have more frequent diarrhea. Is there a simple regimen that I could take that would provide the efficacy of Atripla, but without the lower intestinal issues?
| Response from Dr. Henry
There is little firm data regarding whether switching off Atripla for gut complaints would quickly relief the gut complaints. Gut complaints are common in the general population and perhaps even more common in HIV+ persons so difficult to be certain that one of the components of Atripla is causing your loose stools. Tenofovir (and less often efavirenz) can sometime cause loose stools (a fairly common side effect for many of the other HIV medications). A switch from tenofovir to abacavir could be tried on a trial basis (if HLA B5701 negative) that requires taking more pills or the efavirenz could be switched to rilpivirine on a trial basis (Complera is a one pill as well). A discussion with your HIV provider is recommended (as well as consider a work up for loose stools that can be due to other conditions such as infections, lactose or gluten intolerance). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Hiv Cause Intestine Problems?
- Blowjob From A Prostitute Do I Need To Get Tested For AIDS
- Blowjob From A Prostitute Scared To Death
- Blood In Semen After Anal Sex Worried I Have HIV
- Blood In Semen After Sex With Stripper Condom Broke Worried I Have HIV
- White Bumps On Penis After Giving Oral Sex What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.